Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diagnosed with hiv and mitochondrial disease
Jan 18, 2012

I have been hiv for 14yrs. I am undetectable and my cd4 is 846. I do have lipodystrophy.I also have an undiagnosed muscle disease. My muscles have hypertrophyed and cause a great deal of pain. I recently (Oct.) finished a week of testing at NIH with there undiagnosed disease program. The muscle biopsy shows signs of mitochondrial. They are currently trying to determine if it is genetic or caused by HIV meds. They have already determined it is not the cause of the pain and hypertrophied muscles. That is still undiagnsoed. I am on Truvada Norvir and Reyataz. I have read that Truvada effects the Mitochondrial. Reguardless of what has caused the Mitochondrial disease should I get off of the Truvada? Will it make any difference? Thank you for your time.

Response from Dr. Henry

Interesting situation (often dont want to hear that from clinician!!)-depending on past treatment history can consider stopping Truvada and perhaps add raltegravir. Maraviroc might be an option (if can test for CCR5 virus in cells or any stored blood), sometimes dual boosted protease inhibitors, or even enfuvertide + boosted protease inhibitors in some cases. Use of the NNRTIs with boosted protease inhibitors can be an option but side effects and drug interactions can make that choice a challenge. If no history of drug resistance at all then monotherapy with a boosted PI is another consideration in select cases. Good luck. KH



Previous
Exhaustion and Med Switch
Next
Sleeping Pills & Antiviral Drug Interactions?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement